# SDR 2010FA0000525

- Difficulty date: June 7, 2010
- Submitted: June 7, 2010
- Operation: General aviation
- Aircraft: N18SP
- Make and model: Bell 407
- Aircraft serial: 53533
- Aircraft time: 2,626 hours, 7,933 cycles
- Engine: Allsn 250C47B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bevel Gear
- Part number: 407040035101
- Part serial: A810
- Condition: Cracked
- Location: M/R Transmission
- Part time: 2,626 hours, 7,933 cycles
- Component: Transmission, Bell
- Component part number: 407040006107FMS
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

MAIN ROTOR TRANSMISSION WAS MAKING VERY SMALL AMOUNTS OF METAL, BUT ENOUGH TO KEEP SETTING OFF THE CHIP DETECTOR. STRAINED OIL AND FILTER LOOKED NORMAL. TEAR DOWN INSPECTION, FOUND BEVEL GEAR COMPLETELY CRACKED THROUGH. THERE WHERE NO OVER TORQUE INDICATIONS. UNKNOWN IF GEAR HAS MFG DEFECT? (IMPROPER HEAT TREATMENT?) THIS GEAR SHOULD NOT CRACK CLEAR THROUGH. NO MATTER HOW CLEAN YOUR FILTER BOWEL LOOKS OR HOW SMALL THE AMOUNT OF METAL FOUND, HEED YOUR MULTIPLE CHIP DETECTOR INDICATIONS AND INSPECT YOUR TRANSMISSION.
